Helping you make better health choices

In shops now or delivered to your home from only £3.50 an issue!

Subscribe!

Phenindione or warfarin?

MagazineSeptember 2005 (Vol. 16 Issue 6)Phenindione or warfarin?

Since December 2003 I have been taking digoxin (187

Since December 2003 I have been taking digoxin (187.5 mcg) every day for atrial fibrillation, an abnormal heart rhythm. I have experienced several side-effects, including tiredness and lethargy, especially after food in the evening, a lack of concentration at times and severe visual changes.

I have also been taking phenindione (50 mg), an anticoagulant, for the past four months. The side-effects of this drug include pink-coloured urine, tiredness and lethargy, a worsening of my tinnitus, a loss of taste and swollen, painful joints, especially about the knees. I could change from phenindione to warfarin, but would I be better off? - Christine Harris, Dorset

WDDTY says: Warfarin side-effects include dizziness, breathlessness, tiredness, diarrhoea, fever and skin rash. A wrong dosage can cause haemorrhage somewhere in the body in one out of every 1000 patients - sometimes fatally.

Consult WDDTY vol 15 no 10 for alternative ways to treat atrial fibrillation.


Nutrition and eczema: from antioxidants to zinc

Blood-thinning herbs

You may also be interested in...

Sign up for free today

Sign up now to get your FREE 17-point Plan to Great Health

Free membership gives you access to our latest news reports, use of our community area, forums, blogs, readers' health tips and our twice-weekly
e-news letter.

WDDTY Recommends

Latest Tweet

About

Since 1989, WDDTY has provided thousands of resources on how to beat asthma, arthritis, cancer, depression and many other chronic conditions.

Start by looking in our fully searchable database, active and friendly community forums and the latest health news.

Positive SSL Wildcard

Facebook Twitter

Most Popular Health Website of the Year 2014

© 2010 - 2016 WDDTY Publishing Ltd.
All Rights Reserved